Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2012, 7:44 PM EDT for 8 counties in Vermont. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 23, 2012, 8:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:48 PM EDT | TSTM WND DMG | Irasburg, VT | SEVERAL TREES DOWN IN IRASBURG. RELAYED BY VT STATE POLICE. TIME ESTIMATED. |
| Jul 23, 7:50 PM EDT | TSTM WND DMG | Barton, VT | TREES DOWN. RELAYED BY VT STATE POLICE. TIME ESTIMATED. |
| Jul 23, 8:36 PM EDT | HAIL 0.5 | Barre, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS51 KBTV 232344
SVRBTV
VTC001-005-007-009-015-017-019-023-240045-
/O.NEW.KBTV.SV.W.0077.120723T2344Z-120724T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALEDONIA COUNTY IN NORTHEAST VERMONT...
LAMOILLE COUNTY IN NORTHWEST VERMONT...
NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
ORLEANS COUNTY IN NORTHEAST VERMONT...
WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
ESSEX COUNTY IN NORTHERN VERMONT...
* UNTIL 845 PM EDT.
* AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING ONE INCH
DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS EXTENDED FROM TICE TO GLOVER TO WOODBURY TO MIDDLESEX CENTER
TO STARKSBORO...AND WERE MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST BURKE...WALDEN...NORTHFIELD FALLS...ST. JOHNSBURY...VICTORY...
SOUTH BARRE...LUNENBURG...LOWER WATERFORD...GROTON...RICKER STATE
PARK...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4428 7206 4413 7204
4420 7331 4433 7316 4502 7207 4501 7146
TIME...MOT...LOC 2343Z 270DEG 41KT 4503 7189 4467 7210
4445 7229 4433 7253 4424 7297
$$
JMG2 follow-up statements
095
WWUS51 KBTV 240016
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 PM EDT MON JUL 23 2012
VTC019-240025-
/O.CAN.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
ORLEANS VT-
816 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS COUNTY IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4428 7206 4413 7204
4420 7331 4433 7316 4434 7315 4448 7230
4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0015Z 270DEG 41KT 4503 7137 4467 7159
4445 7178 4433 7202 4424 7246
$$
VTC001-005-007-009-015-017-023-240045-
/O.CON.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-ESSEX VT-
816 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTH CENTRAL ADDISON...WASHINGTON AND NORTHEASTERN ORANGE
COUNTIES IN CENTRAL VERMONT...AND CALEDONIA COUNTY IN NORTHEAST
VERMONT...AND ESSEX COUNTY IN NORTHERN VERMONT...AND SOUTHEASTERN
CHITTENDEN AND SOUTH CENTRAL LAMOILLE COUNTIES IN NORTHWEST
VERMONT...
AT 811 PM EDT LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH EXTENDED FROM
PITTSBURG TO MAIDSTONE STATE PARK TO NORTH CONCORD TO BARNET CENTER
TO EAST MONTPELIER...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
STILLWATER STATE PARK...EAST BARNET...WEST GROTON...GROTON...
MCINDOE FALLS...WELLS RIVER...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4428 7206 4413 7204
4420 7331 4433 7316 4434 7315 4448 7230
4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0015Z 270DEG 41KT 4503 7137 4467 7159
4445 7178 4433 7202 4424 7246
$$
JMG109
WWUS51 KBTV 240045
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
845 PM EDT MON JUL 23 2012
VTC001-005-007-009-015-017-023-240055-
/O.EXP.KBTV.SV.W.0077.000000T0000Z-120724T0045Z/
CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-ESSEX VT-
845 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON...
WASHINGTON AND NORTHEASTERN ORANGE COUNTIES IN CENTRAL VERMONT...AND
CALEDONIA COUNTY IN NORTHEAST VERMONT...AND ESSEX COUNTY IN NORTHERN
VERMONT...AND SOUTHEASTERN CHITTENDEN AND SOUTH CENTRAL LAMOILLE
COUNTIES IN NORTHWEST VERMONT HAS EXPIRED...
THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4428 7206 4413 7204
4420 7331 4433 7316 4434 7315 4448 7230
4467 7200 4502 7177 4501 7146
TIME...MOT...LOC 0045Z 270DEG 41KT 4502 7088 4466 7111
4445 7130 4433 7154 4424 7198
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:42 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 23, 7:42 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 742 PM EDT MON JUL 23 2012 .SYNOPSIS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...A FEW WHICH MAY BE STRONG TO LOCALLY SEVERE EARLY WILL AFFECT THE REGION TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND WEST. THE FRONT WILL SWING THROUGH THE AREA ON TUESDAY WITH ANY LINGERING SHOWERS OR ISOLATED STORMS ENDING BY LATER IN THE DAY AND HUMIDITY VALUES NOTICEABLY DROPPING. SEASONABLY MILD AND GENERALLY DRY WEATHER IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY...BEFORE THE CHANCE OF SHOWERS RETURN BY LATE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 740 PM EDT MONDAY...CRNT KENX/KGYX AND CANADIAN RADARS SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS ACRS NORTHERN VT INTO THE CENTRAL CPV MOVING EAST/SOUTHEAST AT 30 TO 40 MPH. THESE STORMS WL CONT TO BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL THRU 03Z...ESPECIALLY ACRS CENTRAL/EASTERN VT. LATEST OBS SHOW SFC TEMPS STILL IN THE 80S WITH DWPTS IN THE M/U 60S ACRS EASTERN/SOUTHERN VT...CREATING CAPE VALUES AROUND 2000 J/KG. OTHERWISE...STILL MORE CONVECTION UPSTREAM ACRS THE OTTAWA VALLEY ASSOCIATED WITH POTENT S/W ENERGY AND ACTUAL SFC COLD FRNT. THIS MAY IMPACT SLV/NORTHERN NY THRU MIDNIGHT...BUT INSTABILITY IS LIMITED...SO ADDITIONAL SVR WX THREAT WL BE MINIMAL. SEE LSRBTV FOR LATEST REPORTS OF SVR WX ACRS OUR CWA. HAVE UPDATED ZNS TO FRESHEN POPS AND TEMPS/DWPTS BASED ON CRNT OBS. STILL THINKING LIKELY/CAT POPS THRU MIDNIGHT...THEN TAPER OFF TO CHC POPS AFT MIDNIGHT. ALSO...HAVE MENTIONED PATCHY FOG ACRS ENTIRE CWA FOR TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 340 PM EDT MONDAY...SFC FRONT AND PARENT UPPER TROUGH THEN SWING THROUGH THE AREA DURING TUESDAY WITH SCATTERED LINGERING SHOWERS AND A FEW NON-SVR STORMS PERSISTING THROUGH MID- AFTERNOON...ESP ACROSS NC/NERN VT. TEMPERATURES STILL SEASONABLY WARM (75-80) BUT HUMIDITY VALUES WILL BE NOTICEABLY DROPPING THROUGH THE DAY AS LOWER TD VALUES ARE USHERED IN ON MODEST NORTHWESTERLY FLOW. THEN TRENDING PC/CLR AND DRY TUESDAY NIGHT INTO WEDNESDAY AS A RETURN TO A REFRESHINGLY MILDER/COOLER AIRMASS TRANSITIONS INTO THE REGION UNDER CANADIAN HIGH PRESSURE. HIGHS MAINLY IN THE 70S WITH LOWS IN THE 50S. THEREAFTER...SOME DISPARITY AMONG MODELS ON EXTENT OF LOWER TO MID-LVL WARM ADVECTION AND DEGREE TO WHICH CONVECTIVE COVERAGE AND ASSOC LOW PRESSURE SKIRT THE REGION TO THE SOUTH AND WEST. AT THIS TIME...WILL CARRY JUST A BROAD INCREASE IN CLOUD COVER AND LOWER-END CHC POPS ACROSS OUR FAR SWRN COUNTIES LATE TO ACCT FOR UNCERTAINTY IN THE NORTHEASTERN EXTENT OF PCPN SHIELD ASSOC W/THIS FEATURE. WITH INCREASE IN CLOUDS...KEPT LOWS A TAD MILDER THAN TUESDAY NIGHT LOWS...THOUGH GENERALLY STILL KEPT VALUES IN THE 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 400 PM EDT MONDAY...SEVERAL CHANGES TO DAYS 4 THRU 7 IN THE FCST...BASED ON BETTER AGREEMENT BTWN GFS/ECMWF. THIS INCLUDES INCREASING POPS TO HIGH CHC FOR LATE THURS INTO FRI...AND ADDING SOME ADDITIONAL CHCS FOR PRECIP ON SAT BASED ON LATEST 12Z ECMWF. LARGE SCALE SYNOPTIC SETUP SHOWS DEVELOPING WAA PATTERN WITH TIGHT SW TO NE THERMAL/MOISTURE GRADIENT ACRS THE MID ATLANTIC/NE CONUS. THIS SHARP GRADIENT WL HELP TO FOCUS A ROUND OF SHOWERS WITH EMBEDDED THUNDERSTORMS...WITH STILL SOME UNCERTAINTY TO EXACT POSITION OF HEAVIEST QPF. LATEST TRENDS HAVE BEEN FOR THIS TO BE PLACED ACRS OUR CWA ON THURS NIGHT INTO FRIDAY...WITH GREATER CHCS FOR PRECIP. THE ENVIRONMENT IS FAVORABLE FOR A COMPLEX OF STORMS TO DEVELOP ALONG THIS BOUNDARY...GIVEN SHARP THETA E AXIS AND STRONG WAA SIGNATURE...ITS JUST DIFFICULT TO DETERMINE EXACT LOCATIONS. WL MENTION HIGH CHC POPS FOR LATE THURS INTO FRIDAY...WITH THE POTENTIAL FOR SOME HEAVY RAIN. FOR SATURDAY...LATEST ECMWF SHOWS MID LVL MOISTURE AND ANOTHER PIECE OF ENERGY DROPPING SE ACRS OUR CWA. THIS MOISTURE AND DYNAMICS WL BE ENOUGH TO MENTION ANOTHER CHC FOR SHOWERS/STORMS. A DRYING TREND WL OCCUR FOR SUNDAY INTO MONDAY WITH NEAR NORMAL TEMPS. GIVEN THE SHARP SW TO NE THERMAL GRADIENT ACRS OUR CWA ON THURS INTO FRIDAY WL MAKE FOR A TRICKY TEMP FCST...ALONG WITH THE POTENTIAL FOR CLOUDS/PRECIP. WL MENTION LOWS IN THE U50S TO M60S AND HIGHS MAINLY IN THE U70S TO M80S. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THROUGH 00Z WEDNESDAY...ROUNDS OF SHOWERS AND THUNDERSTORMS CROSS THE REGION AT THIS TIME, BRINGING BRIEF IFR CONDITIONS ALONG WITH GUSTY WINDS. TAFS STARTING OUT WITH A COMBINATION OF EITHER VCTS OR -TSRA FOR THE NEXT FEW HOURS. STILL SEE CONVECTION BACK IN ONTARIO AS WELL. SO TO BE HONEST, THINGS CHANGING/MOVING SO QUICKLY THAT ITS HARD TO TIME EXACT CONDITIONS. ANTICIPATE OCCASIONAL TAF UPDATES AS THE EVENING GOES ON TO BETTER ATTEMPT TO CATCH THINGS. ACTIVITY SHOULD WIND DOWN AFTER 05Z. ANTICIPATE WIDESPREAD MVFR AND SOME IFR AS FOG DEVELOPS. HAVE LEFT OUT SHOWERS FROM THE TAFS, BUT THERE STILL COULD BE A LIGHT SHOWER, BUT PROBABILITY IS RATHER LOW. CONDITIONS WILL IMPROVE TUESDAY MORNING AS FRONT MOVES THROUGH. BY THE AFTERNOON, EXPECT SURFACE WIND GUSTS NEAR 20KTS WITH VFR CONDITIONS ACROSS THE REGION. OUTLOOK 00Z WEDNESDAY THROUGH SATURDAY... 18Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER HIGH PRESSURE. EARLY MORNING LIFR FOG POSSIBLE AT MPV/SLK 07-12Z. 12Z THURSDAY THROUGH SATURDAY...MAINLY VFR WITH CHANCES FOR SHOWERS/STORMS WITH FRONTAL BOUNDARY AND UPPER TROUGH IN VICINITY. && .EQUIPMENT... RADARS... AS OF 400 PM EDT MONDAY...THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS CURRENTLY DOWN FOR ITS DUAL- POLARIZATION UPGRADE. THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS CURRENTLY DOWN DUE TO A TELECOM OUTAGE. RETURN TO SERVICE IS UNKNOWN AT THIS TIME. AVIATION/OBSERVATIONAL DATA... THE KRUT AWOS WILL BE OUT OF SERVICE FROM 14-19Z ON TUESDAY DUE TO SCHEDULED MAINTENANCE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG/TABER SHORT TERM...JMG LONG TERM...TABER AVIATION...LAHIFF/NASH EQUIPMENT...
Hazardous weather outlook, Jul 23, 3:04 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 304 PM EDT MON JUL 23 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-241915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 304 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 7:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL COLCHESTER 44.54N 73.15W
07/23/2012 E0.75 INCH CHITTENDEN VT OTHER FEDERAL
NEAR ROUTE 15
&&
EVENT NUMBER BTV1200337
TABERLocal storm report, Jul 23, 7:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
715 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL SOUTH BURLINGTON 44.47N 73.17W
07/23/2012 E0.50 INCH CHITTENDEN VT PUBLIC
&&
EVENT NUMBER BTV1200338
LOCONTOLocal storm report, Jul 23, 7:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
719 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG JEFFERSONVILLE 44.64N 72.83W
07/23/2012 LAMOILLE VT TRAINED SPOTTER
TREE DOWN ACROSS ROUTE 108 AND ANOTHER ONE ON
POWERLINES.
&&
EVENT NUMBER BTV1200340
TABERLocal storm report, Jul 23, 7:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
722 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 WSW WEYBRIDGE 44.06N 73.22W
07/23/2012 E1.50 INCH ADDISON VT PUBLIC
PING PONG BALL SIZE HAIL. ESTIMATED 40-50 MPH GUSTS.
&&
CORRECTED EVENT TIME
EVENT NUMBER BTV1200333
LOCONTOLocal storm report, Jul 23, 7:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
725 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HINESBURG 44.33N 73.11W
07/23/2012 E1.00 INCH CHITTENDEN VT PUBLIC
&&
EVENT NUMBER BTV1200341
LOCONTOLocal storm report, Jul 23, 7:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL RICHFORD 45.00N 72.67W
07/23/2012 E0.25 INCH FRANKLIN VT PUBLIC
&&
EVENT NUMBER BTV1200342
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:09 PM EDT | Special Weather Statement | BTV | Addison | 66 min |
| Jul 23, 4:38 PM EDT | Special Weather Statement | BTV | Chittenden | 67 min |
| Jul 23, 5:07 PM EDT | Special Weather Statement | BTV | Addison | 53 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | BTV | Rutland | 64 min |
| Jul 23, 5:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 61 min |
| Jul 23, 5:49 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Washington, Windsor | 56 min |
| Jul 23, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 49 min |
| Jul 23, 6:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 57 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 61 min |
| Jul 23, 7:01 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Franklin, Lamoille, Orleans, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.